PERFUSION SYSTEMS BIOMEDICUS MULTISTAGE FEMORAL VENOUS CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Back to Search Results |
| Model Number |
96880-025 |
| Medical Device Problem Codes |
Break (1069); Material Deformation (2976)
| Health Effect - Clinical Codes |
Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/07/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Medtronic received information that during use of a bio-medicus multi-stage femoral venous cannulae with insertion kit, it was reported that during de-cannulation, the tip of the cannula broke in the vessel, and emigrate right up in the atrium. use of device was unspecified.There was no adverse patient effect associated with this event.
Additional Manufacturer Narrative
Medtronic received information that during use of a bio-medicus multi-stage femoral venous cannula with insertion kit, it was reported that during de-cannulation, the tip of the cannula broke in the vessel, and emigrate right up in the atrium.The device was not replaced as the issue occurred at the decannulation moment, after coming off bypass.Medtronic received additional information that the tip was not obstructed.The customer stated that a portion of 7 to 8cm of the tip detached from the cannula body.The tip was recovered as the tip had migrated through the inferior vena cava (ivc) into the auricle (ra), from where it was taken out.The customer made an incision on/in the ra and the tip was removed with a long pean clamp through that incision, from the junction point of the ivc to the ra, right before entering into the ra.The cannula was not heated or cooled prior the use as it was stored at room temperature.The patient was discharged from the hospital 5 days post-operation without any kind of complications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.